Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 88, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2008, 11:01 PM CDT for Butler County, Cowley County, Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 11:01 PM CDT (04:01 UTC)
- Expired
- May 7, 2008, 12:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 11:13 PM CDT | TSTM WND GST 55 | Rose Hill, KS | ESTIMATED 50 TO 55 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 070400
SVRICT
KSC015-035-070500-
/O.NEW.KICT.SV.W.0088.080507T0401Z-080507T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL MIDNIGHT CDT.
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BENTON TO
6 MILES SOUTHWEST OF ANDOVER TO 11 MILES WEST OF UDALL...AND MOVING
EAST AT 32 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...ATLANTA...AUGUSTA...BENTON...BURDEN...CAMBRIDGE...
CASSODAY...DEXTER...DOUGLASS...EL DORADO...ELBING...LATHAM...
LEON...POTWIN...ROSALIA...ROSE HILL...TOWANDA...UDALL...WINFIELD...
EL DORADO LAKE...ROCK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0401Z 276DEG 27KT 3790 9722 3764 9720
3739 9729
$$
JAKUB2 follow-up statements
000
WWUS53 KICT 070421
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT TUE MAY 6 2008
KSC015-035-070500-
/O.CON.KICT.SV.W.0088.000000T0000Z-080507T0500Z/
BUTLER KS-COWLEY KS-
1121 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TOWANDA TO DOUGLASS TO
UDALL...MOVING EAST AT 39 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WINFIELD BY 1130 PM CDT.
NEAR EL DORADO BY 1135 PM CDT.
NEAR LEON BY 1140 PM CDT.
NEAR ATLANTA BY 1145 PM CDT.
NEAR DEXTER BY 1150 PM CDT.
THE TOWNS OF BENTON...ROCK...EL DORADO LAKE...ROSALIA AND CAMBRIDGE
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0421Z 277DEG 34KT 3785 9700 3759 9698
3734 9707
$$
JAKUB000
WWUS53 KICT 070456
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT TUE MAY 6 2008
KSC015-035-070506-
/O.EXP.KICT.SV.W.0088.000000T0000Z-080507T0500Z/
BUTLER KS-COWLEY KS-
1156 PM CDT TUE MAY 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY AND BUTLER
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
AT 1152 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3719 9714 3806 9714 3807 9652 3714 9651
TIME...MOT...LOC 0456Z 277DEG 34KT 3781 9658 3755 9657
3730 9666
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:47 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 6, 8:47 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT TUE MAY 6 2008 .UPDATE... WE ARE ISSUING A QUICK UPDATE TO INCREASE POPS ACROSS SOUTH CENTRAL KANSAS THIS EVENING. LATEST RADAR LOOP WAS SHOWING THE MESOSCALE CONVECTIVE SYSTEM CONTINUING TO WEAKEN AS IT PROGRESSES ITS WAY THROUGH SOUTH CENTRAL KANSAS. THIS COMPLEX APPEARS TO BE MOVING INTO AN AREA OF WEAKER INSTABILITY/MARGINAL SHEAR AND WE SHOULD CONTINUE TO SEE THIS COMPLEX OF STORMS WEAKEN AS IT MOVES EAST. LATER TONIGHT WE WILL WATCH THE NEXT COMPLEX OF STORMS DEVELOPING ALONG THE FRONT AND MOVE TOWARDS CENTRAL KANSAS AFTER MIDNIGHT. THESE STORMS MAY ALSO REMAIN SEVERE AS IT MOVES INTO MOVES INTO BETTER INSTABILITY. COX && .PREV DISCUSSION... /ISSUED 652 PM CDT TUE MAY 6 2008/ AVIATION...00Z TAF ISSUANCE THE MAIN CONCERN THIS EVENING WILL BE TIMING OF WHEN THE CONVECTION WILL BE MOVE THROUGH THE TAF SITES. THE NEXT PROBLEM IS THE TIMING OF THE FRONT. LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION CONTINUING TO BUILD EAST TOWARDS THE RUSSELL TAF SITE. THIS CONVECTION MAY ACTUALLY BUILD EAST TOWARDS SALINA AROUND 01Z. AS A RESULT...WE WENT AHEAD AND INSERTED SOME TEMPO GROUPS FOR THAT TIMEFRAME. LATER THIS EVENING. THE LOW LEVEL JET WILL CONTINUE TO INCREASE LATER THIS EVENING AND CAUSE MORE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL KANSAS. MEANWHILE...THE COLD FRONT WAS MOVING THROUGH SOUTHWEST NEBRASKA. BASED ON EXTRAPOLATION...WE MAY SEE THIS FRONT/SQUALL LINE REACH RUSSELL AROUND 07Z-08Z AND SALINA BETWEEN 08Z-09Z. THE CONVECTION SHOULD CONTINUE TO PROPAGATE INTO SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARDS DAYBREAK. CEILINGS SHOULD ALSO LOWER AGAIN INTO THE MVFR CATEGORY (1-2KFT) AFTER 04Z WITH POSSIBLY IFR CEILINGS DEVELOPING AFTER 08Z. COX PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAY 6 2008/ DISCUSSION... FORECAST CONCERNS... CONVECTIVE/SEVERE CHANCES/TRENDS TONIGHT...THEN HEAVY RAINFALL POTENTIAL WEDNESDAY. FOR TONIGHT...MAIN FOCUS FOR CONVECTION TO AFFECT THE FORECAST AREA ASSOCIATED WITH NORTHERN STREAM SHORTWAVE TROF...WHICH WILL SUPPORT MESO COMPLEX ACROSS NEBRASKA INTO NORTHERN KANSAS. THIS ACTIVITY LOOKS TO AFFECT PORTIONS OF CENTRAL KANSAS TOWARD OR AFTER MIDNIGHT. ANOTHER AREA OF CONVECTION MAY DEVELOP ACROSS SOUTHWEST KANSAS THIS EVENING...WHERE LATEST RUC/SPC MESO PAGE SHOWS NO CAP AND 2000 J/KG ML CAPES. OTHER PARAMETERS LOOK GOOD TO OUR WEST THIS EVENING FOR SEVERE STORMS/SUPERCELLS WITH LARGE HAIL. SOME OF THIS CONVECTION COULD AFFECT WESTERN PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS LATER THIS EVENING AS WELL. MAIN UPPER LOW WILL LIFT BODILY NORTHEAST ACROSS WEST TEXAS INTO OKLAHOMA ON WEDNESDAY. SOME CONVECTION POSSIBLE IN THE MORNING LINGERING FROM POTENTIAL MESOSCALE COMPLEX ACROSS EASTERN KANSAS. OTHERWISE...THE NAM/WRF/GFS ALL SUPPORT HEAVY RAINFALL SIGNAL ACROSS SOUTHEAST KANSAS INTO THE AFTERNOON AND EARLY EVENING. RATHER WIDESPREAD CONVECTION WITH EMBEDDED HEAVIER RAINFALL TO FOCUS ALONG AND JUST NORTH OF SOUTHWARD SAGGING SURFACE/LOW LEVEL BOUNDARY WHERE ELEVATED MOISTURE WILL REMAIN COINCIDENT WITH AREA OF MID LEVEL CONVERGENCE AND UPPER DIVERGENCE TO THE NORTH OF EJECTING UPPER LOW. HAVE CONTEMPLATED A FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL/SOUTHEAST KANSAS FOR WEDNESDAY INTO WEDNESDAY EVENING...THOUGH CONSENSUS WAS TO HOLD OFF FOR NOW SINCE IT IS MAINLY A 2ND/EARLY 3RD PERIOD EVENT...AND TIME FOR CONFIDENCE BUILDING WITH ANOTHER MODEL RUN THIS EVENING. THE WEDNESDAY CONVECTION AND CLOUDS EXPECTED TO KEEP DIURNAL TEMPERATURE RECOVERY IN CHECK AND WILL STAY CLOSE TO GOING FORECAST AROUND 70F FOR MAXS. WEATHER PATTERN LOOKS RATHER ACTIVE THRU THE END OF THE WEEK WITH PERIODIC SHORTWAVES IN THE WEST-NORTHWEST FLOW ALOFT TO AFFECT THE AREA. THE FIRST OF SUCH FEATURES TO RIPPLE THRU ON THURSDAY NIGHT...WITH SECOND SUCH WAVE ON FRIDAY NIGHT. CURRENT TIMING/TRENDS WOULD SUGGEST MUCH OF THIS ACTIVITY WOULD BE OF THE OVERNIGHT/EARLY MORNING VARIETY...SO WILL GENERALLY KEEP DAYTIME PERIODS OF THURSDAY AND FRIDAY DRY FOR NOW. IN THE OUTER PERIODS...THE ECMWF AND GFS SHOW A MORE VIGOROUS TROF TO DROP SOUTHEAST ACROSS THE CENTRAL PLAINS OVER THE WEEKEND...WITH BEST CHANCES FOR PRECIP PROBABLY ON SATURDAY. RATHER MODEST CONFIDENCE AT BEST FOR NEXT MONDAY AND TUESDAY...WITH PERHAPS SLIGHT POTENTIAL FOR ANOTHER SHOT AT CONVECTION BY TUESDAY. FOR THE OUTER PERIODS GENERALLY STAYED CLOSE TO THE HPC GUIDANCE. DARMOFAL AVIATION... 18Z TAFS...CHANCES FOR THUNDERSTORMS INCREASE THROUGH THE AFTERNOON AND ESPECIALLY IN THE EVENING HOURS. CENTRAL KS SITES WILL BE AFFECTED FIRST...WITH THE THUNDERSTORMS DEVELOPING INTO A LINE OF STORMS AND MOVING SOUTHEAST THROUGH THE AREA OVERNIGHT. CEILINGS COULD DROP BELOW 1000 FEET AFTER 06Z TONIGHT. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 70 53 75 / 70 80 60 10 HUTCHINSON 60 69 51 75 / 80 70 40 10 NEWTON 61 69 51 73 / 80 70 50 10 ELDORADO 61 70 52 74 / 70 80 60 10 WINFIELD-KWLD 62 71 55 76 / 60 90 70 10 RUSSELL 58 70 47 74 / 80 50 20 10 GREAT BEND 58 69 48 75 / 80 60 30 10 SALINA 60 70 49 73 / 80 60 30 10 MCPHERSON 60 69 50 74 / 80 60 40 10 COFFEYVILLE 62 71 57 75 / 60 100 80 20 CHANUTE 61 70 55 73 / 60 90 80 10 IOLA 61 70 54 73 / 60 90 70 10 PARSONS-KPPF 61 70 56 74 / 60 90 80 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 3:46 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT TUE MAY 6 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING INTO THE EARLY OVERNIGHT HOURS...MAINLY WEST OF A LINE FROM MARION TO WICHITA TO ARGONIA. THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE OVERNIGHT ACROSS MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE DAY...CONTINUING ACROSS SOUTHEAST KANSAS DURING THE EVENING. LOCALLY HEAVY RAINFALL AND MINOR LOW-LAND FLOODING WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH HAIL UP TO PENNY SIZE. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY NIGHT...WITH CHANCES AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THESE TIMES FOR THE END OF THE WEEK. CHECK BACK FOR LATER FORECASTS AND OUTLOOKS ON THE POTENTIAL FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE EARLY OVERNIGHT HOURS...MAINLY FOR AREAS WEST OF A LINE FROM MARION TO WICHITA TO ARGONIA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 6, 10:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 N CHENEY 37.66N 97.78W
05/06/2008 E0.75 INCH SEDGWICK KS TRAINED SPOTTER
OCCURRED ALONG WITH 45 MPH WINDS.
&&
ADKLocal storm report, May 6, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST N COLWICH 37.78N 97.54W
05/06/2008 E60.00 MPH SEDGWICK KS BROADCAST MEDIA
FROM KFDI MOBILE SPOTTER
1042 PM TSTM WND GST 1 W MOUNT HOPE 37.87N 97.68W
05/06/2008 M67.00 MPH SEDGWICK KS BROADCAST MEDIA
AT 215TH AND K96.
&&
BDKLocal storm report, May 6, 10:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 8 SW VIOLA 37.40N 97.75W
05/06/2008 E0.75 INCH SUMNER KS TRAINED SPOTTER
&&
ADKLocal storm report, May 6, 10:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST 1 W MOUNT HOPE 37.87N 97.68W
05/06/2008 M67.00 MPH SEDGWICK KS BROADCAST MEDIA
AT 215TH AND K96. FROM KAKE-TV
&&
BDKLocal storm report, May 6, 10:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST WICHITA MID CONTINENT A 37.66N 97.44W
05/06/2008 E50 MPH SEDGWICK KS NWS EMPLOYEE
A FEW BRIEF GUSTS TO 50 MPH AT THE NATIONAL WEATHER
SERVICE OFFICE.
&&
ADKLocal storm report, May 6, 11:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 3 NNW WEST WICHITA 37.72N 97.48W
05/06/2008 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
ALSO PEA SIZED HAIL.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Tornado Warning | ICT | Barton | 57 min |
| May 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 60 min |
| May 6, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 34 min |
| May 6, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 60 min |
| May 6, 10:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick, Sumner | 58 min |
| May 7, 1:27 AM CDT | Areal Flood Warning | ICT | Barton, Russell | 5 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Allen, Neosho | 18 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Neosho | 31 hr |
| May 7, 3:17 AM CDT | River Flood Warning | ICT | Labette, Neosho | 65 hr |
| May 7, 4:01 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 23 hr |
| May 7, 5:19 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 56 min |
| May 7, 9:21 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 6 hr |
| May 7, 9:41 AM CDT | River Flood Warning | ICT | Sumner | 5 hr |
| May 7, 1:22 PM CDT | Areal Flood Warning | ICT | Labette | 6 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 12 hr |
| May 7, 2:47 PM CDT | River Flood Warning | ICT | Montgomery | 7 hr |
| May 7, 3:54 PM CDT | River Flood Warning | ICT | Allen | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.